A Markov Game Approach For Optimal Routing Into A Queueing Network
AbstractWe study a dynamic optimal routing problem, where a controller has to decide to which of two queues should arriving customers (representing packets, messages, call etc...) be sent. The service rate in each queue may depend on the state of the system, may change in time and is unknown to the controller. The goal of the controller is to design a strategy that guarantees the best performance under the worst case service conditions. The payoff is composed of a holding cost, an admission cost, and a cost that depends on the quality of the service. We consider both the finite and infinite horizon discounted cost and the expected average cost. The problem is studied in the framework of zero-sum Markov games where the server, called player 1, is assumed to play against the router, called player 2. Each player is assumed to have the information of all previous actions of both players as well as the current and past states of the system. We show that there exist pure optimal strategies for both players. A value iteration algorithm is used to establish properties of the value of the game, which are related to supermodularity and to convexity. This is then shown to imply the existence of optimal strategies described by
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by EconWPA in its series Game Theory and Information with number 9401002.
Length: 12 pages
Date of creation: 25 Jan 1994
Date of revision:
Note: 12 pages, LateX file
Contact details of provider:
Web page: http://18.104.22.168
Find related papers by JEL classification:
- C7 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory
- D8 - Microeconomics - - Information, Knowledge, and Uncertainty
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Arie Hordijk & Olaf Passchier & Floske Spieksma, 1997. "Optimal service control against worst case admission policies: A multichained stochastic game," Computational Statistics, Springer, vol. 45(2), pages 281-301, June.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).
If references are entirely missing, you can add them using this form.